Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 204, NWS Twin Cities, MN

July 3, 2007Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 2007, 2:56 PM CDT for Saint Croix County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2007, 2:56 PM CDT (19:56 UTC)
Expired
Jul 3, 2007, 3:45 PM CDT
In force
49 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 12:10 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1198 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 031955
SVRMPX
WIC109-032045-
/O.NEW.KMPX.SV.W.0204.070703T1956Z-070703T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
256 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 345 PM CDT

* AT 253 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
  NORTHEAST OF SOMERSET TO 7 MILES NORTHWEST OF BALDWIN TO 13 MILES
  SOUTHWEST OF BALDWIN...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BALDWIN...
  GLENWOOD CITY...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 4521 9269 4487 9270 4486 9216 4521 9218

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:49 AM CDT, 11 hours 7 minutes earlier.

Area forecast discussion, Jul 3, 3:49 AM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 AM CDT TUE JUL 3 2007

.DISCUSSION...
APPEARS POTENTIAL SEVERE WEATHER DAY ACROSS PART OF THE CWA. AT
THE PRESENT TIME...SURFACE BOUNDARY OVER CENTRAL MN. RAIN FROM
YESTERDAY ACROSS NORTHERN CWA GENERATED FOG/STRATUS AND WILL BE
DIFFICULT TO DISSIPATE THIS MORNING. BELIEVE MOST OF EASTERN CWA
WILL REMAIN IN MOSTLY CLOUDY CONDITIONS SIMILAR TO
YESTERDAY....WITH ABUNDANT LOW LEVEL MOISTURE AROUND. CU RULES
SHOW BKN ALL DAY EAST.  THIS WILL LIMIT HEATING/INSTABILITY SOME.
BELIEVE SEVERE WEATHER FOCUS LIES MAINLY OVER SOUTHERN HALF OF
CWA...WITH BEST THREAT TO THE SOUTHWEST AS SURFACE BOUNDARY SAGS
SOUTH THIS AFTERNOON. NODAK SHORT WAVE TO PLOW INTO WESTERN MN AFTER
15Z...AND SHOULD BE AN AFTERNOON SEVERE WEATHER SHOW ACROSS THE
CWA. SIGNIFICANT ACTIVITY SHOULD SAG INTO NORTHERN IOWA BY
00Z...LEAVING SOME LEFTOVERS ACROSS THE AREA. WILL MENTION LIKELY
POPS OVER THE FAR SOUTH TODAY...WITH TRAILING CHANCES TO THE
NORTH. WILL REMOVE POPS FOR WEDNESDAY AS WAVE SHOULD BE
SIGNIFICANT ENOUGH TO RETARD DEVELOPMENT. WILL TEMPER HIGHS
SOMEWHAT FOR WEDNESDAY...ALTHOUGH MODELS HAVE BEEN TRENDING
WARMER.

DRY CONDITIONS ANTICIPATED THROUGH THE REMAINDER OF THE
WEEK...WITH MUCH WARMER TEMPERATURES FOR THE WEEKEND. TIMING OF
NEXT COLD FRONT BRINGS IT THROUGH SUNDAY ON THE 00Z GFS...SLOWER
THAN THE 00Z ECMWF. WILL NOT CHANGE FORECAST JUST YET. DAY SHIFT
WILL HAVE TO DECIPHER THE DETAILS HERE.

&&

.AVIATION... /06Z TAF ISSUANCE/
SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE OVERNIGHT ACROSS
FAR EASTERN MN AND WEST CENTRAL WI IN ZONE OF LOW LEVEL WAA AND
ISENTROPIC OMEGA SEEN ON THE RUC 300K THETA SURFACE. CANT RULE
OUT A FEW SHOWERS AND THUNDERSTORMS AS WELL OVER CENTRAL AND WEST
CENTRAL MN OVERNIGHT WHERE BETTER INSTABILITY EXISTS ALONG WITH A
WEAK BOUNDARY JUST TO THE WEST. CONTINUED LOW VISIBILITIES INTO
TUESDAY MORNING FOR AXN AND STC WITH INTERMITTENT FOG OVERNIGHT AT
THE REMAINDER OF THE TAF SITES. THUNDERSTORM CHANCES ON THE RISE
TUESDAY AFTERNOON AS WEAK FRONTAL BOUNDARY BEGINS TO MOVE THROUGH
THE CWA. 00Z MODEL RUNS POINTING TO STRONG LOW LEVEL THETA-E
ADVECTION ACROSS SOUTHERN MN IN THE 21-24Z TIME FRAME ALONG WITH
FAVORABLE DIFFERENTIAL LAYER DIVERGENCE. CONTINUED WITH PROB30
GROUPS FOR NOW.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/DWE
Hazardous weather outlook, Jul 3, 4:16 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 AM CDT TUE JUL 3 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
041215-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
416 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA TODAY. THIS WILL
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS MORNING
THROUGH THE AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTHERN
MINNESOTA...AND WEST CENTRAL WISCONSIN. THE GREATEST THREAT OF
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE
FOUND OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. AN ISOLATED
TORNADO IS ALSO POSSIBLE MAINLY ALONG AND SOUTH OF THE MINNESOTA
RIVER VALLEY THIS AFTERNOON...FROM NEAR MONTEVIDEO...MANKATO AND
ALBERT LEA. THE FRONT WILL SAG INTO IOWA BY EARLY EVENING...ENDING
THE SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE MORNING AND AFTERNOON.

In the hours before

Local storm report, Jul 3, 12:11 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1211 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     TSTM WND GST     GEORGEVILLE             45.44N 94.94W
07/03/2007  M82 MPH          STEARNS            MN   MESONET

            MEASURED ON HIGHWAY 55 AT MILE POST 98 BY A MNDOT SENSOR.

&&

KAT
Special weather statement, Jul 3, 12:13 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 PM CDT TUE JUL 3 2007

MNZ050-031800-
BENTON-
1213 PM CDT TUE JUL 3 2007

...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 100 PM CDT...

AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RICE...AND MOVING EAST AT 30 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE FOLEY.

PEOPLE IN BENTON COUNTY...INCLUDING THE CITY OF FOLEY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

KAT
Special weather statement, Jul 3, 1:39 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 PM CDT TUE JUL 3 2007

MNZ077-031930-
RICE-
139 PM CDT TUE JUL 3 2007

...SIGNIFICANT WEATHER ALERT FOR RICE COUNTY UNTIL 230 PM CDT...

AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF LONSDALE...AND MOVING EAST AT 25
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE NORTHFIELD...AND INTERSTATE
35 NORTH OF FARIBAULT.

PEOPLE IN NORTHERN RICE COUNTY...INCLUDING THE CITY OF NORTHFIELD...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
Special weather statement, Jul 3, 1:56 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
156 PM CDT TUE JUL 3 2007

MNZ052-053-060>063-WIZ014-023-024-032000-
ANOKA-CHISAGO-HENNEPIN-ISANTI-PIERCE-POLK-RAMSEY-ST.
CROIX-WASHINGTON-
156 PM CDT TUE JUL 3 2007

...SIGNIFICANT WEATHER ALERT FOR ISANTI...CHISAGO...ANOKA...
WASHINGTON...HENNEPIN...RAMSEY...POLK...ST. CROIX AND PIERCE COUNTIES
UNTIL 300 PM CDT...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSH CITY TO FOREST
LAKE TO MAPLE GROVE...AND MOVING EAST AT 40 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE WYOMING...WHITE BEAR LAKE...
VADNAIS HEIGHTS...STILLWATER...SHOREVIEW...ROSEVILLE...OAKDALE...
NORTH ST PAUL...NORTH BRANCH...NEW BRIGHTON...MOUNDS VIEW...
MAPLEWOOD...MAPLE GROVE...LINDSTROM...ISANTI...FRIDLEY...FOREST
LAKE...EAST BETHEL...COON RAPIDS...CHISAGO CITY...BROOKLYN PARK...
BLAINE...ARDEN HILLS...ANOKA...ANDOVER...ST CROIX FALLS...SOMERSET...
OSCEOLA...LUCK...HUDSON AND BALDWIN.

PEOPLE IN ANOKA...CHISAGO...NORTHEASTERN HENNEPIN...NORTHWESTERN
PIERCE...POLK...RAMSEY...SOUTHEASTERN ISANTI...ST. CROIX AND
WASHINGTON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:30 PM CDTSevere Thunderstorm WarningMPXPolk45 min
Jul 3, 3:47 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire, Rusk43 min
Jul 3, 4:19 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin41 min
Jul 3, 4:22 PM CDTSevere Thunderstorm WarningMPXEau Claire53 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.